Alert archive / Tennessee / Areal Flood Warnings in 2021
Areal Flood Warning 9, NWS Morristown, TN
NWS Morristown, TN issued this areal flood warning at Mar 27, 2021, 8:36 PM EDT for 6 counties in Tennessee; Lee County, Scott County, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2021, 8:36 PM EDT (00:36 UTC)
- Expired
- Mar 27, 2021, 11:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Claiborne County, TN, Grainger County, TN, Hancock County, TN, Hawkins County, TN, Sullivan County, TN, Union County, TN, Lee County, VA, Scott County, VA
The radar
The Knoxville radar (KMRX), 58 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.6 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
179
WGUS44 KMRX 280036
FLWMRX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Morristown TN
836 PM EDT Sat Mar 27 2021
TNC025-057-067-073-163-173-VAC105-169-280345-
/O.NEW.KMRX.FA.W.0009.210328T0036Z-210328T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Claiborne TN-Grainger TN-Hancock TN-Hawkins TN-Sullivan TN-Union
TN-Lee VA-Scott VA-
836 PM EDT Sat Mar 27 2021
The National Weather Service in Morristown has issued a
* Flood Warning for...
Claiborne County in east Tennessee...
Northern Grainger County in east Tennessee...
Hancock County in east Tennessee...
Hawkins County in east Tennessee...
Western Sullivan County in east Tennessee...
Northeastern Union County in east Tennessee...
Southern Lee County in southwestern Virginia...
Southern Scott County in southwestern Virginia...
* Until 1145 PM EDT.
* At 836 PM EDT, Doppler radar indicated heavy rain due to
thunderstorms. Flooding is ongoing or expected to begin shortly in
the warned area. Between 1 and 2 inches of rain have fallen.
* Some locations that will experience flooding include...
Kingsport, Bristol Tn, Rogersville, Gate City, Sneedville,
Jonesville, New Tazewell, Bean Station, Tazewell, Surgoinsville,
Weber City, Colonial Heights, Harrogate, Spurgeon, Walnut Hill,
Church Hill, Mount Carmel, Duffield, Clinchport and Kyles Ford.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3658 8371 3667 8353 3667 8342 3671 8332
3673 8279 3666 8232 3660 8229 3660 8227
3650 8224 3642 8260 3644 8266 3638 8275
3634 8291 3631 8379
$$
DHWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this areal flood warning went out at Mar 27, 7:56 PM EDT, 40 minutes earlier.
Area forecast discussion, Mar 27, 7:56 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
756 PM EDT Sat Mar 27 2021
.UPDATE...
FOR 00Z AVIATION.
&&
.SHORT TERM (Today through Tomorrow)...
Active weather will continue for the next 18-24 hours. Morning
convection that was mainly elevated brought numerous storms with
large hail and a few strong wind reports. That stuff has now moved
east of the Appalachian Mountains. The next area of concern will be
looking back across most of southern Tennessee. Warm front has
nudged into the southern parts of Tennessee and this could act to
focus the severe threat along and south of the front for another
round of strong to severe thunderstorms this afternoon and evening.
Hard to pinpoint where the front is based on surface obs due to them
also being influenced by the storms out there, but it's likely just
north of Chattanooga and definitely south of Knoxville as of this
writing. The big question for eastern Tennessee will be if
convection gets initiated in southeast Tennessee near the front.
Several CAMs seem to be hinting that the best mid/upper level
forcing will remain across middle and western Tennessee. Combine
this with the fact that the atmosphere in southeast TN got worked
over with the morning convection, and they haven't really broken up
the clouds much today, so think the atmosphere really hasn't had an
opportunity to destabilize today (which is maybe what happened with
the severe event about week ago). So unfortunately confidence on
storms firing across southeast Tennessee is low at this time.
Mesoscale analysis indicates that the atmosphere well south of the
front (more in AL/GA) is primed for some strong storms, but chances
for convective initiation is lower there due to lack of forcing. So
east Tennessee is kind of right on the edge of the better atmosphere
and forcing to see strong to severe storms this afternoon. So can't
let your guard down just yet as any storms moving in from Middle TN
and northern AL could remain or become severe this afternoon if
they're able to maintain.
As we move into tonight expect storms across middle TN to move into
northeast TN and southwest VA. The timing of these storms isn't
great to see severe thunderstorms, especially if they remain north
of the front. But even with elevated storms the threat for hail and
gusty winds will remain. The other threat which will impact the most
people will be the potential for flooding to get re-aggravated again
with any storms overnight. Flash Flood Watch has been expanded
across the entire forecast area and will remain that way into
tomorrow. Even though the rain will most likely be gone by morning
tomorrow the watch is out until the evening just to give people a
heads up since flood waters can take a while to recede.
Overnight the next best chance for severe weather will approach as
the cold front pushes through the area. A line of thunderstorms is
expected along the entire front from Mississippi up in to West
Virginia. Along this line the main threats will be strong straight
line winds (especially in any bowing segments of the line) and flash
flooding under heavy downpours. There is a threat for hail and a
quick spin up tornado along the line, but the chances are much lower
than the wind and flooding threat. I hate to say this, but at this
time the confidence on the timing of that line is still pretty low
because models are in disagreement on the timing. Many of the CAMs
have the line moving into the plateau counties around 08z and
exiting east of the mountains by 14z, but the NAM and some other
models move it into the plateau by 12z and east of the mountains by
18z. Have trended the timing closer to the CAMs with the earlier
time of arrival. So while the confidence on the TIMING of the storms
is low, the confidence on strong storms occurring at some time
overnight is HIGHER.
Also of note is a Wind Advisory will be in effect overnight into
tomorrow morning for the southern Appalachian Mountains as the low
level jet moves over the area. Models indicate a core of up to 60
knots around 850mb will be present. It looks like it will weaken as
it approaches, so while this isn't a slam dunk wind advisory, the
winds will still be gusty in the mountains tonight.
All rain and gusty winds will be east of the mountains by mid day on
Sunday, and skies should begin to finally clear out by Sunday night.
ABM
.LONG TERM (Sunday night through Friday)...
Little changes were made to the long term portion of the forecast as
weather quiets down for a while, and have stuck very close to
national guidance. There will be a minor threat for light snow in
the higher elevations early Thursday morning. And temperatures
currently are forecasted to fall at or below freezing for much of
the area Thursday/Friday/Saturday morning (Friday being the
coldest). Due to time constraints have inserted the previous long
term discussion below as it covers much of what this afternoons
forecast calls for in detail.
Drying conditions to begin late Sunday or Sunday night and much
cooler by Monday morning. Lows will drop in the mid to upper 30s.
This will be low enough for some patchy frost across northeast
Tennessee, southwest Virginia and the northern Cumberland Plateau.
Temperatures cooler Monday especially north as high pressure builds
in from the west and northwest. Drying will be short lived as active
pattern resumes Monday night. The surface high will shift quickly to
the northeast and mid Atlantic coast late Monday with a easterly and
southeast flow beginning to develop Monday night. Once again this
will bring moisture north over the old frontal boundary from Sunday
back to the north.
Showers will develop north of the boundary Monday night and Tuesday.
The accompanying cold front moving in from the west and northwest
will bring back showers and probable thunderstorms Wednesday.
Another period of moderate rainfall late Tuesday night and Wednesday
possibly heavy Wednesday evening could bring back some flood
concerns especially for some of the rivers. Wednesday night much
colder behind the front with lingering showers and enough cold air
for some snow showers. Some minor accumulations possible highest
elevation by Thursday morning. It will be cold enough early Thursday
that even some lower elevations snow showers could briefly occur.
Lows will drop down into the lower to mid 30s. Wrap around moisture
and cold air advection will keep clouds across much of the area
Thursday morning with afternoon clearing, so winter like
temperatures expected. Highs Thursday mid to upper 30s higher
elevations and lower elevations from the lower to mid 40s southwest
Virginia to the upper 40s to mid 50s in Tennessee. Friday high
pressure settles overhead with slow warming about 5 degrees warmer
then Thursday. Temperatures Friday will be even colder in the mid
20s northeast to the lower 30s southwest. Some frost is possible
depending on moisture increase as northwest winds will continue
across much of the area overnight. With the growing season already
underway a Frost advisory or Freeze Warning may need to be issued
for Friday over part of the forecast area.
A lead shortwave impulse will bring scattered showers Mon night
through Tues morning, followed by a better chance of both showers
and thunderstorms ahead of a strong cold front as the longwave
trough moves E on Wed. Behind this front Wed night through Fri, an
unseasonably deep mid/upper trough will dig into the eastern CONUS
with temps 10-15 degrees below normal. Any lingering showers could
mix with snow showers in the higher elevations late Wed night into
early Thurs before ending as drier air moves in during the day Thurs.
ABM
&&
.DISCUSSION...
A lull in convection for TAF sites will persist for the next few
hours. There may be a few showers pass over an airfield but
believe the biggest threat will be early in the morning when a
line of strong thunderstorms moves through the region. Some wind
gusts may exceed current TAF forecast. Timing confidence is medium
to high when strongest storms move through. After 12z tomorrow
confidence lowers on prevailing conditions but should be MVFR/VFR
especially after 18Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 60 68 40 65 46 / 80 90 10 0 10
Knoxville McGhee Tyson Airport, TN 57 67 37 62 41 / 80 90 10 0 10
Oak Ridge, TN 56 67 36 62 41 / 80 90 10 0 10
Tri Cities Airport, TN 56 66 34 61 38 / 80 90 20 0 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Flash Flood Watch through Sunday evening for Cherokee-Clay.
TN...Flash Flood Watch through Sunday evening for Anderson-Bledsoe-
Blount Smoky Mountains-Bradley-Campbell-Claiborne-Cocke
Smoky Mountains-East Polk-Grainger-Hamblen-Hamilton-Hancock-
Hawkins-Jefferson-Johnson-Knox-Loudon-Marion-McMinn-Meigs-
Morgan-North Sevier-Northwest Blount-Northwest Carter-
Northwest Cocke-Northwest Greene-Northwest Monroe-Rhea-
Roane-Scott-Sequatchie-Sevier Smoky Mountains-Southeast
Carter-Southeast Greene-Southeast Monroe-Sullivan-Unicoi-
Union-Washington-West Polk.
Wind Advisory from 2 AM to 2 PM EDT Sunday for Blount Smoky
Mountains-Cocke Smoky Mountains-Johnson-Sevier Smoky
Mountains-Southeast Carter-Southeast Greene-Southeast
Monroe-Unicoi.
VA...Flash Flood Watch through Sunday evening for Lee-Russell-Scott-
Washington-Wise.
&&Hazardous weather outlook, Mar 27, 3:54 PM EDT, 4 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 354 PM EDT Sat Mar 27 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-280800- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 354 PM EDT Sat Mar 27 2021 /254 PM CDT Sat Mar 27 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight Strong to severe thunderstorms are possible today, mainly west of Interstate 75. The primary threat with these storms will be large hail, with damaging wind gusts also possible. An isolated tornado cannot be ruled out in the southern TN Valley this evening. In addition heavy downpours could lead to flash flooding across the area. There will also be the potential for heavy rainfall today, which could cause flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday A line of showers and thunderstorms is expected to sweep across the entire area on Sunday morning. The primary threat will be damaging winds, but an isolated tornado cannot be ruled out. A threat of flooding will also continue into Sunday. .SPOTTER INFORMATION STATEMENT... Spotter reports may be needed today and Sunday.
In the hours before
Special weather statement, Mar 27, 7:40 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Morristown TN
740 PM EDT Sat Mar 27 2021
TNZ012-013-280030-
Scott TN-Campbell TN-
740 PM EDT Sat Mar 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMPBELL AND
NORTHERN SCOTT COUNTIES UNTIL 830 PM EDT...
At 740 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Helenwood, or 11 miles east of Jamestown, moving east
at 50 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
La Follette, Oneida, Huntsville, Helenwood, Jellico, Winfield, Elk
Valley, Ketchen, Indian Mountain State Park and Honey Creek State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3659 8409 3639 8408 3639 8467 3641 8466
3644 8469 3650 8471 3656 8476 3660 8442
TIME...MOT...LOC 2340Z 268DEG 42KT 3647 8472
DieganSpecial weather statement, Mar 27, 7:52 PM EDT, 44 minutes before
Special Weather Statement National Weather Service Morristown TN 752 PM EDT Sat Mar 27 2021 TNZ013-014-037-280045- Claiborne TN-Union TN-Campbell TN- 752 PM EDT Sat Mar 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CLAIBORNE...CENTRAL CAMPBELL AND NORTHWESTERN UNION COUNTIES UNTIL 845 PM EDT... At 752 PM EDT, Doppler radar was tracking a strong thunderstorm near La Follette, moving east at 30 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... La Follette, Jacksboro, Caryville, Fincastle and Sharps Chapel. LAT...LON 3633 8425 3645 8425 3653 8381 3632 8380 TIME...MOT...LOC 2352Z 265DEG 26KT 3640 8420 Diegan
Special weather statement, Mar 27, 8:06 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Morristown TN
806 PM EDT Sat Mar 27 2021
TNZ015>017-VAZ001-005-280045-
Sullivan TN-Hancock TN-Hawkins TN-Scott VA-Lee VA-
806 PM EDT Sat Mar 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SULLIVAN...
NORTHEASTERN HAWKINS...NORTHEASTERN HANCOCK...SOUTHEASTERN LEE AND
SCOTT COUNTIES UNTIL 845 PM EDT...
At 806 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Pennington Gap, or 10 miles east of Jonesville,
moving east at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Kingsport, Gate City, Weber City, Church Hill, Mount Carmel,
Nickelsville, Duffield, Clinchport, Okolona and Pattonsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3678 8235 3652 8236 3653 8301 3671 8302
3679 8236
TIME...MOT...LOC 0006Z 265DEG 40KT 3663 8293
DieganSpecial weather statement, Mar 27, 8:11 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Morristown TN
811 PM EDT Sat Mar 27 2021
TNZ081>084-099-280100-
Sequatchie TN-Rhea TN-Bledsoe TN-Hamilton TN-Meigs TN-
811 PM EDT Sat Mar 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RHEA...SEQUATCHIE...
SOUTHWESTERN BLEDSOE...SOUTHWESTERN MEIGS AND NORTHEASTERN HAMILTON
COUNTIES UNTIL 900 PM EDT/800 PM CDT/...
At 810 PM EDT/710 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Dunlap, moving northeast at 35 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Dayton, Dunlap, Pikeville, Soddy-Daisy, Graysville, Flat Top
Mountain, Big Spring, Sale Creek, Palio and Brayton.
LAT...LON 3534 8553 3536 8551 3537 8551 3538 8549
3567 8509 3539 8488 3522 8539
TIME...MOT...LOC 0010Z 241DEG 32KT 3533 8538
DieganSpecial weather statement, Mar 27, 8:12 PM EDT, 24 minutes before
Special Weather Statement National Weather Service Morristown TN 812 PM EDT Sat Mar 27 2021 TNZ081>084-099-280100- Sequatchie TN-Rhea TN-Bledsoe TN-Hamilton TN-Meigs TN- 812 PM EDT Sat Mar 27 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RHEA...SOUTHEASTERN SEQUATCHIE...SOUTHWESTERN BLEDSOE...SOUTHWESTERN MEIGS AND NORTHEASTERN HAMILTON COUNTIES UNTIL 900 PM EDT/800 PM CDT/... At 812 PM EDT/712 PM CDT/, Doppler radar was tracking a strong thunderstorm over Dunlap, moving northeast at 30 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Dayton, Dunlap, Soddy-Daisy, Graysville, Flat Top Mountain, Big Spring, Evensville, Sale Creek, Mowbray Mountain and Old Washington. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3522 8537 3538 8548 3565 8499 3542 8483 TIME...MOT...LOC 0012Z 240DEG 25KT 3534 8535 DH
Local storm report, Mar 27, 8:33 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
833 PM EDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM TSTM WND DMG 3 E DUFF 36.45N 84.01W
03/27/2021 CAMPBELL TN PUBLIC
A FEW TREES DOWN.
&&
DHThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 8:05 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne, Grainger, Hancock, Union | 40 min |
| Mar 27, 8:09 PM EDT | Flash Flood Warning | MRX | Anderson, Campbell, Claiborne, Morgan, Scott, Union | 3 hr |
| Mar 27, 8:11 PM EDT | Special Weather Statement | MRX | Sequatchie | 49 min |
| Mar 27, 8:12 PM EDT | Special Weather Statement | MRX | Sequatchie | 48 min |
| Mar 27, 8:31 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Sullivan | 44 min |
| Mar 27, 8:43 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Grainger, Hamblen, Hancock, Hawkins | 47 min |
| Mar 27, 8:55 PM EDT | Areal Flood Advisory | MRX | Bledsoe, Hamilton, Marion, Rhea, Sequatchie | 3 hr |
| Mar 27, 8:57 PM EDT | Special Weather Statement | MRX | Sullivan | 48 min |
| Mar 27, 9:02 PM EDT | River Flood Warning | MRX | Morgan, Roane | 24 hr |
| Mar 27, 9:10 PM EDT | Special Weather Statement | MRX | Jefferson | 50 min |
| Mar 27, 9:21 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Hamblen, Hawkins, Washington | 39 min |
| Mar 27, 9:22 PM EDT | Special Weather Statement | MRX | Loudon | 38 min |
| Mar 27, 9:25 PM EDT | Special Weather Statement | MRX | Loudon | 50 min |
| Mar 27, 9:42 PM EDT | Special Weather Statement | MRX | Knox | 48 min |
| Mar 27, 9:48 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Greene, Unicoi, Washington | 24 min |
| Mar 27, 9:50 PM EDT | Special Weather Statement | MRX | Johnson | 40 min |
| Mar 27, 10:00 PM EDT | Special Weather Statement | MRX | Greene, Unicoi | 45 min |
| Mar 27, 10:19 PM EDT | Areal Flood Advisory | MRX | Carter, Greene, Hawkins, Sullivan, Washington | 3 hr |
| Mar 27, 10:32 PM EDT | Special Weather Statement | MRX | Anderson, Campbell, Morgan | 43 min |
| Mar 27, 11:13 PM EDT | Flash Flood Warning | MRX | Anderson, Campbell, Claiborne, Morgan, Scott, Union | 3 hr |
| Mar 27, 11:37 PM EDT | Areal Flood Warning | MRX | Claiborne, Grainger, Hancock, Hawkins, Sullivan, Union | 3 hr |
| Mar 28, 12:14 AM EDT | Special Weather Statement | MRX | Claiborne, Grainger, Union | 46 min |
| Mar 28, 12:18 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Claiborne, Grainger, Union | 57 min |
| Mar 28, 12:35 AM EDT | Special Weather Statement | MRX | Campbell, Morgan, Scott | 40 min |
| Mar 28, 12:41 AM EDT | Special Weather Statement | MRX | Grainger, Hamblen | 34 min |
| Mar 28, 12:55 AM EDT | Special Weather Statement | MRX | Hamblen, Hancock, Hawkins | 50 min |
| Mar 28, 1:14 AM EDT | Flash Flood Warning | MRX | Claiborne, Grainger, Greene, Hamblen, Hancock, Hawkins and 2 more | 3 hr |
| Mar 28, 1:18 AM EDT | Special Weather Statement | MRX | Campbell, Claiborne, Union | 42 min |
| Mar 28, 1:39 AM EDT | Special Weather Statement | MRX | Sullivan | 51 min |
| Mar 28, 1:43 AM EDT | Areal Flood Warning | MRX | Carter, Johnson, Sullivan, Washington | 3 hr |
| Mar 28, 1:47 AM EDT | Severe Thunderstorm Warning | MRX | Greene, Hawkins, Sullivan, Washington | 43 min |
| Mar 28, 2:11 AM EDT | Flash Flood Warning | MRX | Anderson, Campbell, Claiborne, Morgan, Scott, Union | 3 hr |
| Mar 28, 2:18 AM EDT | Severe Thunderstorm Warning | MRX | Johnson, Sullivan | 42 min |
| Mar 28, 2:58 AM EDT | Flash Flood Warning | MRX | Carter, Johnson, Sullivan, Washington | 3 hr |
| Mar 28, 3:12 AM EDT | Special Weather Statement | MRX | Morgan, Scott | 48 min |
| Mar 28, 4:04 AM EDT | Flash Flood Warning | MRX | Claiborne, Grainger, Greene, Hamblen, Hancock, Hawkins and 2 more | 7 hr |
| Mar 28, 4:09 AM EDT | Special Weather Statement | MRX | Campbell, Morgan, Scott | 51 min |
| Mar 28, 4:16 AM EDT | Flash Flood Warning | MRX | Sullivan | 3 hr |
| Mar 28, 4:27 AM EDT | Special Weather Statement | MRX | Bledsoe | 63 min |
| Mar 28, 4:58 AM EDT | Special Weather Statement | MRX | Anderson, Campbell, Claiborne, Morgan | 47 min |
| Mar 28, 5:03 AM EDT | Special Weather Statement | MRX | Meigs, Rhea, Roane | 42 min |
| Mar 28, 5:07 AM EDT | Flash Flood Warning | MRX | Anderson, Campbell, Claiborne, Morgan, Scott, Union | 5 hr |
| Mar 28, 5:15 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Claiborne, Union | 17 min |
| Mar 28, 5:26 AM EDT | Areal Flood Advisory | MRX | Bledsoe, Rhea, Sequatchie | 71 min |
| Mar 28, 5:38 AM EDT | Special Weather Statement | MRX | Grainger, Hancock, Union | 52 min |
| Mar 28, 5:43 AM EDT | Special Weather Statement | MRX | Anderson, Knox | 47 min |
| Mar 28, 5:43 AM EDT | Severe Thunderstorm Warning | MRX | Marion | 47 min |
| Mar 28, 5:48 AM EDT | Special Weather Statement | MRX | Meigs, Rhea, Roane | 42 min |
| Mar 28, 6:08 AM EDT | Special Weather Statement | MRX | Hawkins | 52 min |
| Mar 28, 6:19 AM EDT | Special Weather Statement | MRX | Hamilton, McMinn | 41 min |
| Mar 28, 6:34 AM EDT | Special Weather Statement | MRX | Grainger, Hamblen, Hancock, Hawkins, Jefferson, Sevier | 41 min |
| Mar 28, 6:36 AM EDT | Flash Flood Warning | MRX | Bledsoe, Marion, Rhea, Sequatchie | 6 hr |
| Mar 28, 6:40 AM EDT | Flash Flood Warning | MRX | Anderson, Knox, Loudon, Morgan, Roane, Union | 5 hr |
| Mar 28, 6:43 AM EDT | Special Weather Statement | MRX | Knox, Loudon, Meigs, Roane | 47 min |
| Mar 28, 6:51 AM EDT | Special Weather Statement | MRX | Bradley, McMinn, Monroe, Polk | 39 min |
| Mar 28, 7:08 AM EDT | Flash Flood Warning | MRX | Sullivan | 6 hr |
| Mar 28, 7:15 AM EDT | Special Weather Statement | MRX | Cocke, Grainger, Greene, Hamblen, Hancock, Hawkins and 2 more | 45 min |
| Mar 28, 7:17 AM EDT | Flash Flood Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Rhea, Sequatchie | 6 hr |
| Mar 28, 7:27 AM EDT | Special Weather Statement | MRX | Blount, Sevier | 33 min |
| Mar 28, 7:27 AM EDT | Special Weather Statement | MRX | Polk | 63 min |
| Mar 28, 7:34 AM EDT | River Flood Warning | MRX | Claiborne, Grainger, Hancock | 51 hr |
| Mar 28, 7:41 AM EDT | River Flood Warning | MRX | Claiborne, Union | 52 hr |
| Mar 28, 7:46 AM EDT | River Flood Warning | MRX | Hawkins, Sullivan | 35 hr |
| Mar 28, 7:49 AM EDT | Flash Flood Warning | MRX | Grainger, Hamblen, Jefferson, Knox, Sevier | 5 hr |
| Mar 28, 7:52 AM EDT | Flash Flood Warning | MRX | Bradley, Hamilton, Polk | 5 hr |
| Mar 28, 8:00 AM EDT | Special Weather Statement | MRX | Carter, Cocke, Greene, Hawkins, Sullivan, Unicoi and 1 more | 45 min |
| Mar 28, 8:03 AM EDT | Flash Flood Warning | MRX | Blount, Knox, Loudon, McMinn, Monroe, Polk and 1 more | 4 hr |
| Mar 28, 8:21 AM EDT | Special Weather Statement | MRX | Sevier | 24 min |
| Mar 28, 8:26 AM EDT | Flash Flood Warning | MRX | Blount, Cocke, Sevier | 5 hr |
| Mar 28, 8:43 AM EDT | Flash Flood Warning | MRX | Greene, Hawkins, Unicoi, Washington | 4 hr |
| Mar 28, 8:45 AM EDT | Flash Flood Warning | MRX | Carter, Johnson | 4 hr |
| Mar 28, 9:05 AM EDT | River Flood Warning | MRX | Hancock | 23 hr |
| Mar 28, 9:32 AM EDT | River Flood Warning | MRX | Cocke | 20 hr |
| Mar 28, 10:08 AM EDT | Areal Flood Warning | MRX | Anderson, Campbell, Claiborne, Morgan, Scott, Union | 21 hr |
| Mar 28, 11:07 AM EDT | River Flood Warning | MRX | Hancock | 33 hr |
| Mar 28, 11:10 AM EDT | Areal Flood Warning | MRX | Claiborne, Grainger, Greene, Hamblen, Hancock, Hawkins and 2 more | 21 hr |
| Mar 28, 11:11 AM EDT | Areal Flood Warning | MRX | Claiborne, Grainger, Greene, Hamblen, Hancock, Hawkins and 2 more | 20 hr |
| Mar 28, 11:43 AM EDT | Areal Flood Warning | MRX | Anderson, Knox, Loudon, Morgan, Roane | 3 hr |
| Mar 28, 12:38 PM EDT | Areal Flood Warning | MRX | Greene, Hawkins, Unicoi, Washington | 3 hr |
| Mar 28, 12:43 PM EDT | Areal Flood Warning | MRX | Carter, Johnson | 5 hr |
Nearby
Areal Flood Warnings in Tennessee, 2021Areal Flood Warnings in Virginia, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.